Periodic Solutions of a System of Delay Differential Equations for a Small Delay

Adu A.M. Wasike, Wandera Ogana

Abstract


We prove the existence of an asymptotically stable periodic solution of a system of delay differential equations with a small time delay t > 0. To achieve this, we transform the system of equations into a system of perturbed ordinary differential equations and then use perturbation results to show the existence of an asymptotically stable periodic solution. This approach is contingent on the fact that the system of equations with t = 0 has a stable limit cycle. We also provide a comparative study of the solutions of the original system and the perturbed system.  This comparison lays the ground for proving the existence of periodic solutions of the original system by Schauder's fixed point theorem. 

 

 


Keywords


Periodic Solutions, Delay Differential Equations, Schauder’s Fixed Point Theorem.

Full Text:

PDF

References


BELLMAN, R., and COOKE,K., 1963. Differential-Difference Equations. Academic Press, New York.

DIEKMANN,O.G., S.A., LUNEL S.M.V., WALTER, H.-O., 1995. Delay Equations Springer-Verlag. New-york, Berlin, Heidelberg.

HALE. J.K., and LUNEL, S.M.V. 1993. Introduction to Functional Differential Equations. Springer-Verlag. New-york, Berlin, Heidelberg

EPSTEIN, I.R. 1990. Differential delay equations in chemical kinematics: Some simple linear model systems. J. Chem. Phys. 92: 1702-1713.

ERMENTROUT, G.B., and KOPPELL, N. 1990. Oscillator death in a system of coupled Nueral oscillator. SIAM J. Appl. Maths. 50: 125-146.

HALE, J.K. 1980. Ordinary Differential Equations (2nd edition) Krieger, Malabar.

WASIKE, A.A. M. 1997. An Analytical and Numerical Study of A System of Coupled Oscillators With a Time Lag in the Coupling. University of Nairobi. Ph.D. Thesis University of Nairobi.




DOI: http://dx.doi.org/10.24200/squjs.vol7iss2pp295-302

Refbacks

  • There are currently no refbacks.


Copyright (c) 2017 Adu A.M. Wasike, Wandera Ogana

Creative Commons License
This work is licensed under a Creative Commons Attribution-NoDerivatives 4.0 International License.

SQUJS 2017-CC BY-ND

This journal and its content is licensed under a Attribution-NoDerivatives 4.0 International.

Flag Counter